Professor Michael Farber
Professor of Mathematics
Email: email@example.comTelephone: +44 (0)20 7882 5451Room Number: Mathematical Sciences Building, Room: MB-527
Michael Farber is Professor of Mathematics at the School of Mathematical Sciences, Queen Mary University of London.
Prior to Queen Mary, M. Farber held professorships at the Universities of Warwick, Durham and Tel Aviv. Michael Farber obtained his PhD and D.Sc. degrees in the USSR.
His research interests focus on applied and computational topology, topological robotics, applications of topology to statistics and computer science. M.Farber is involved in several collaborations: using topological methods in distributed computing in computer science, machine learning techniques in genomics and cancer research and using methods of stochastic topology for modelling brain connectivity.
M. Farber was awarded many research grants, among them the Royal Society Wolfson Research Merit Award.
One of his current research projects "Probabilistic and Deterministic Topology" is supported by the Leverhulme Trust.
M.Farber is Principal Investigator on the EPSRC research grant “Topology of automated motion planning” which is being implemented in partnership with the University of Chicago.
PhD students: Lewin Strauss, Gabriele Beltramo, Lewis Mead.
Examples of research funding:
- Funder reference: EP/V009877/1
- Title: DMS-EPSRC Topology of automated motion planning
- Start date: 01 July 2021
- End date: 30 June 2024
- Funder reference: RPG-2018-201
- Funder name: Leverhulme Trust
- Title: Probabilistic & deterministic topology
- Start date: 7 Jan 2019
- End date: 6 Jan 2023
- D.C. Cohen, M. Farber and S. Weinberger, Parametrised topological complexity of collision-free motion planning in the plane. arXiv:2010.09809.
- 2. C. Even-Zohar, M. Farber and L. Mead, Ample simplicial complexes, arXiv:2012.01483.
- 3. D. C. Cohen, M. Farber and S. Weinberger, Topology of parametrised motion planning algorithms. To appear in "SIAM journal of Applied Algebra and Geometry", 5(2021), pp. 229-249
- M. Farber, D. Kishimoto, D. Stanley, Generating functions and topological complexity, "Topology and Its Applications" 278(2020), 107235
- C. Even-Zohar and M. Farber, Random surfaces with boundary. To appear in "Journal of Discrete and Computational Geometry".
- M. Farber, L. Mead and L. Strauss, The Rado simplicial complex, "Journal of Applied and Computational Topology", 5 (2021), no. 2, 339–356
- M. Farber and T. Nowik, Topological embeddings into random 2-complexes, to appear in "Random Structures and Algorithms", Volume 58, Issue 4, 2021, pp. 664-675
- E. Goubault, A. Sagnier, M. Farber, Directed topological complexity, "Journal of Applied and Computational Topology", volume 4,(2020), pages1127.
- M. Farber, L. Mead, Random simplicial complexes in the medial regime, ”Topology and Its Applications”, Volume 272, 1 March 2020, 107065
- M. Farber, L. Mead and T. Nowik, Random simplicial complexes, duality and the critical dimension. to appear in ”Journal of Topology and Analysis”.
(2021). Topology of parametrized motion planning algorithms SIAM Journal on Applied Algebra and Geometry.
(2021). The Rado simplicial complex Journal of Applied and Computational Topology.
(2021). Random surfaces with boundary Discrete and Computational Geometry: an international journal of mathematics and computer science.
(2021). TOPOLOGICAL EMBEDDINGS INTO RANDOM 2-COMPLEXES Random Structures and Algorithms.
(2020). Generating functions and topological complexity Topology and its Applications.
(2020). On the topological complexity of aspherical spaces Journal of Topology and Analysis.
(2020). Random simplicial complexes in the medial regime Topology and its Applications: a journal devoted to general, geometric, set-theoretic and algebraic topology.
(2019). Random simplicial complexes, duality and the critical dimension Journal of Topology and Analysis.
(2019). Directed topological complexity Journal of Applied and Computational Topology.
(2019). Higher topological complexity of aspherical spaces Topology and its Applications.
(2019). An upper bound for topological complexity Topology and its Applications.
(2019). Bredon cohomology and robot motion planning Algebraic and Geometric Topology.
(2017). Large random simplicial complexes, III the critical dimension Journal of Knot Theory and its Ramifications.
(2016). Large random simplicial complexes, II; the fundamental group Journal of Topology and Analysis.
(2016). Correction to Our Article “Topology of Random 2-Complexes” Published in DCG 47 (2012), pp. 117–149 Discrete and Computational Geometry.
(2015). Geometry and topology of random 2-complexes Israel Journal of Mathematics.
(2015). Large random simplicial complexes, I Journal of Topology and Analysis.
(2015). Fundamental groups of clique complexes of random graphs Transactions of the London Mathematical Society.